Alert archive / Washington / Snow Advisories in 2006
Snow Advisory 11, NWS Spokane, WA
NWS Spokane, WA issued this snow advisory at Jan 28, 2006, 2:47 PM PST for 4 counties in Washington. It took effect at Jan 29, 2006, 4:08 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2006, 2:47 PM PST (22:47 UTC)
- In effect from
- Jan 29, 2006, 4:08 AM PST
- Expired
- Jan 30, 2006, 3:51 AM PST
- In force
- 24 hr
- Issued by
- NWS Spokane, WA
Counties Chelan County, WA, Douglas County, WA, Grant County, WA, Okanogan County, WA
The radar
The Spokane radar (KOTX), 169 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.8 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this snow advisory went out at Jan 28, 2:25 PM PST, 22 minutes earlier.
Area forecast discussion, Jan 28, 2:25 PM PST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
225 PM PST SAT JAN 28 2006
.SYNOPSIS...A SERIES OF STORM SYSTEMS WILL MOVE THROUGH THE INLAND
NORTHWEST BRINGING MORE UNSETTLED WEATHER TO THE REGION THROUGH
EARLY NEXT WEEK.
&&
.DISCUSSION...
TODAY WAS ANOTHER VERY WARM DAY ACROSS THE INLAND NORTHWEST AND IN
FACT MARKED THE 40TH STRAIGHT DAY OF ABOVE AVERAGE TEMPERATURES FOR
SPOKANE. OF THOSE 40 DAYS...23 OF THEM HAVE BEEN 10 DEGREES OR MORE
ABOVE AVERAGE. NO END IN SIGHT TO THIS STRING AS A WARM AND
UNSETTLED WEATHER PATTERN CONTINUES. NEXT WEATHER SYSTEM ARRIVES IN
FULL FORCE ON SUNDAY. VERY IMPRESSIVE MOISTURE PLUME WITH THIS
SYSTEM AND STRONG DYNAMICS...AND EXPECT A SIGNIFICANT WINTER STORM
WILL DEVELOP ACROSS THE NORTHERN HALF OF THE CWA AND ALONG THE
CASCADE EAST SLOPES. TODAYS SYSTEM HAS LEFT BEHIND COOL ENOUGH AIR
ABOVE THE BOUNDARY LAYER TO AT LEAST BEGIN SUNDAYS STORM AS SNOW FOR
THE VALLEY LOCATIONS OF SPOKANE AND CDA HOWEVER AS HAS BEEN THE CASE
ALL WINTER...SURFACE TEMPERATURES SHOULD BE WARM ENOUGH TO REALLY
PREVENT MUCH ACCUMULATION. THIS WILL NOT BE THE CASE IN THE COLDER
VALLEYS TO THE NORTH AND LOCATIONS CLOSER TO THE CASCADES SO
SIGNIFICANT VALLEY SNOWS ARE POSSIBLE LATE SUNDAY...SUNDAY NIGHT AND
EARLY MONDAY BEFORE THE MILDER AIR MAKES ITS WAY IN ON THE HEELS OF
THE STORM. EXPECT THIS STORM TO REALLY WIND UP SIMILAR TO TODAYS
STORMS SO WINDS WILL BE SIGNIFICANT LATE SUNDAY AND MONDAY. WILL
GO WITH WINTER STORMS WARNINGS FOR THE NORTHERN VALLEYS AND
MOUNTAINS. WHEN THIS STORM SHOULD BRING WIDESPREAD 6 TO 12 INCHES
SNOWFALLS WITH ISOLATED AMOUNTS UP TO TWO FEET IN THE MOUNTAIN
LOCATIONS AND 4 TO 8 INCHES FOR THE MOST SHELTERED VALLEYS. WHILE
SNOW MAY FALL FOR A TIME IN THE SPOKANE AND CDA AREAS EXPECT SURFACE
TEMPS WILL BE JUST WARM ENOUGH TO PREVENT SIGNIFICANT ACCUMULATIONS.
OVER IN WENATCHEE WILL RAISE A SNOW ADVISORY AND A WSW FOR THE
WATERVILLE PLATEAU. THE STORM WILL WIND DOWN ON MONDAY LEAVING
BEHIND NUMEROUS SNOW SHOWERS IN THE IDAHO MOUNTAINS. CR
MONDAY NIGHT THROUGH SATURDAY...LONGWAVE PATTERN CONTINUES TO DEPICT
A LARGE LONGWAVE TROF OVER THE EAST PACIFIC OPENING UP INTO A FLAT
ZONAL FLOW OVER EASTERN WASHINGTON AND NORTHERN IDAHO TUESDAY
THROUGH FRIDAY...THUS THE CONTINUED UNSETTLED WEATHER FORECAST WITH
NOT MUCH TIMING TO IT. LATEST GFS BUT DEPICTS LONGWAVE RIDGING
STARTING TO BUILD FRIDAY NIGHT AND AMPLIFYING MORE WITH TIME SATURDAY
AND SUNDAY. THIS SCENARIO COULD ALLOW FOR A DRY BENIGN FORECAST OVER
THE EAST PART OF THE FORECAST AREA FOR THE WEEKEND WHILE LEAVING
THE OTHER HALF NEAREST THE CASCADES MORE UNCERTAIN AS THE STORM TRACK
STILL ALLOWS FOR LOW PRESSURE SYSTEMS TO RIDE UP THE WEST SIDE OF THE
LONGWAVE RIDGE AND ALLOW FOR OVERRUNNING SNOW.
&&
.AVIATION...ISOLATED SHOWERS REMAIN IN POST FRONTAL AIRMASS IN THE
VICINITY OF SOME OF THE LOCAL TERMINALS BUT REGARDLESS CONDITIONS
WILL PRIMARILY REMAIN IFR WITH THE PESKY WIDESPREAD BREEZY SURFACE
WINDS FROM THE SOUTHWEST SUBSIDING THIS EVENING. SECOND LOW
PRESSURE SYSTEM STARTS TO AFFECT TERMINALS VERY CLOSE TO 00Z MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 30 38 32 45 30 37 / 30 60 100 70 20 20
COEUR DALENE 30 37 31 44 31 38 / 50 60 100 80 20 20
PULLMAN 32 39 36 47 32 39 / 40 50 100 70 20 20
LEWISTON 36 42 36 51 34 46 / 30 40 70 70 30 20
COLVILLE 30 37 30 40 28 35 / 30 60 100 80 30 30
SANDPOINT 29 38 31 42 31 36 / 90 50 100 100 50 40
KELLOGG 32 38 32 42 31 37 / 90 60 100 100 60 40
MOSES LAKE 33 39 32 46 30 40 / 10 60 80 30 20 20
WENATCHEE 32 35 28 43 30 39 / 10 70 100 30 20 20
OMAK 32 35 30 41 27 37 / 10 60 100 40 20 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING UNTIL 4 PM MONDAY FOR CENTRAL PANHANDLE
MOUNTAINS.
WINTER STORM WARNING FROM 4 PM SUNDAY TO 4 PM MONDAY FOR
NORTHERN PANHANDLE.
WA...WINTER STORM WARNING FROM 4 PM SUNDAY TO 4 PM MONDAY FOR
NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS.
SNOW ADVISORY FROM 4 PM SUNDAY TO 4 AM MONDAY FOR WENATCHEE
AREA... OKANOGAN VALLEY.
WINTER STORM WARNING FROM NOON SUNDAY TO NOON MONDAY FOR EAST
SLOPES NORTHERN CASCADES.
WINTER STORM WARNING FROM 4 PM SUNDAY TO 4 AM MONDAY FOR
WATERVILLE PLATEAU.
&&Hazardous weather outlook, Jan 28, 12:25 PM PST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1225 PM PST SAT JAN 28 2006
IDZ004-292030-
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN
1225 PM PST SAT JAN 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
HEAVY SNOW WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING
ABOVE 2500 FEET FOR CENTRAL PANHANDLE MOUNTAINS
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
A STRONG COLD FRONT WILL EXIT THE REGION THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SERIES OF WINTER STORMS WILL CONTINUE TO AFFECT THE REGION THROUGH
THE MIDDLE OF NEXT WEEK. MOST OF THE HEAVY SNOWS WILL BE CONFINED
TO THE MOUNTAINS...HOWEVER SOME VALLEY LOCATIONS...PARTICULARLY
NEAR THE CASCADES AND CANADIAN BORDER...COULD ALSO SEE HEAVY SNOWS.
IDZ001>003-026-027-WAZ031>038-041>044-292030-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
1225 PM PST SAT JAN 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SERIES OF WINTER STORMS WILL CONTINUE TO AFFECT THE REGION THROUGH
THE MIDDLE OF NEXT WEEK. MOST OF THE HEAVY SNOWS WILL BE CONFINED
TO THE MOUNTAINS...HOWEVER SOME VALLEY LOCATIONS...PARTICULARLY
NEAR THE CASCADES AND CANADIAN BORDER... COULD ALSO SEE HEAVY
SNOWS.The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 2:47 PM PST | Winter Storm Warning | OTX | Douglas, Ferry, Grant, Okanogan, Pend Oreille, Spokane and 1 more | 53 hr |
Nearby
Snow Advisories in Washington, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.